Please login (Members) to view content or
(Nonmembers) this article.
0

No votes yet

Article

Chemotherapy-Induced Peripheral Neuropathy: A Review and Implications for Oncology Nursing Practice

Rita Wickham
CJON 2007, 11(3), 361-376 DOI: 10.1188/07.CJON.361-376

Advances in supportive care have increased the likelihood that previously less common adverse effects of chemotherapy will be more evident. The incidence of chemotherapy-induced peripheral neuropathy (CIPN) is increasing because more neurotoxic drugs have been developed and because patients are living longer and receiving multiple chemotherapy regimens. This article reviews the anatomy of the peripheral nervous system, the proposed mechanisms of CIPN, and manifestations of CIPN from vinca alkaloids, taxanes, and platinum analogs. Major topics of this article are evidence-based data regarding symptom management, a review of medical management, and a synthesis of nursing care for patients at risk for or experiencing CIPN.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or